| Model Number |
HLO59035 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.Device pending return.
Event or Problem Description
It was reported that during an angioplasty procedure, inner dilator of the sheath was allegedly split while advancing it during a procedure being accessed radially.It was further reported that the device was allegedly difficult to insert.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: b5, d4 (expiry date: 06/2023), g3.H11: d4 (medical device lot), e1.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
Event or Problem Description
It was reported that during an angioplasty procedure, inner dilator of the sheath was allegedly split while advancing it during a procedure being accessed radially.It was further reported that the device was allegedly difficult to insert.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physica sample was returned for evaluation.The returned device exhibited a split dilator tip measuring 7mm from the tip end.The dilator was heavily contaminated with bodily fluids.The result of the investigation is confirmed for dilator split and difficult to insert issues.The root cause for the reported dilator split and difficult to insert issues could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use: the halo one¿ thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one¿ thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Warnings: 6.Do not advance the guidewire, sheath/dilator, procedural device, or any component if resistance is met, without first determining the cause and taking remedial action.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.11.Failure to deactivate the procedural device prior to removal through the sheath may cause damage to the sheath and may result in patient injury.Precautions: 4.The minimum acceptable sheath french size is printed on the package label.Do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.12.When using procedural devices close to the tip of the sheath care must be taken to ensure the active mechanism portion of the procedural device (e.G., balloon, stent zone, material removal section of atherectomy device) is not within the tip of the sheath.The radiopaque marker is located within 5 mm of the end of the tip but does not mark the true distal tip of the sheath.20.If resistance is felt during post-procedure withdrawal of the procedural device, it is recommended to remove the procedural device, guidewire, and sheath as a single unit.22.Proper functioning of the halo one¿ thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one¿ thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Directions for use: halo one¿ thin-walled guiding sheath preparation: 1.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled (figure 3).Remove sheath and dilator from package.Use of the halo one¿ thin-walled guiding sheath.4.Insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve housing (figures 5 and 6).8.Backload the distal tip of the halo one¿thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.11.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap (figure 8).Remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place (figure 9) as required.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.14.Position the procedural device relative to the lesion to be treated (figure 11) ensuring the active mechanism portion of the procedural device is not within the sheath.15.Following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed insert the dilator over the wire into the sheath 17.Slowly withdraw the sheath and dilator as a unit and then remove the guide wire.H10: d4 (expiry date: 06/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description